Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 134, NWS Tallahassee, FL

June 10, 2014Mitchell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2014, 6:03 PM EDT for Mitchell County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 6:03 PM EDT (22:03 UTC)
Expired
Jun 10, 2014, 6:28 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS52 KTAE 102203
SVRTAE
GAC205-102245-
/O.NEW.KTAE.SV.W.0134.140610T2203Z-140610T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF CAMILLA...

* UNTIL 645 PM EDT

* AT 601 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
  SOUTHWEST OF CAMILLA...OR NEAR BRANCHVILLE...AND MOVING NORTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MITCHELL CO A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3132 8428 3124 8407 3108 8428 3111 8437
TIME...MOT...LOC 2203Z 212DEG 15KT 3110 8431

$$

17-GOULD
1 follow-up statement
579 
WWUS52 KTAE 102228
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 10 2014

GAC205-102237-
/O.CAN.KTAE.SV.W.0134.000000T0000Z-140610T2245Z/
MITCHELL GA-
628 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY IS 
CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3132 8428 3124 8407 3108 8428 3111 8437
TIME...MOT...LOC 2227Z 212DEG 15KT 3118 8425

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:21 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 10, 4:21 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT Tue Jun 10 2014

.Near Term [Through Tonight]...
An upper level low is clearly seen in water vapor imagery over the
Ozarks with a downstream ridge over the Bahamas. Surface analysis
shows that the surface reflection of the upper low is occluded over
Missouri with the cold front extending southwestward to the TX Gulf
Coast. The subtropical ridge extends westward across FL and the
central Gulf of Mexico. Moisture return between the two systems has
pushed 70+ degrees dew point air northward from the Gulf into Middle
Tennessee. Numerous thunderstorms are aligned in the theta-e ridge
across Alabama. A few of these are severe. Our local WRF's 12Z run
is our model of choice for the evolution of convection overnight.
Most of the strong to severe storms should continue to evolve to the
ENE. However, another linear MCS is expected to develop over the
North Central Gulf states and reach our western zones as early as
09Z.

.Short Term [Wednesday Through Thursday Night]...
The aforementioned convection will progress eastward across the
forecast area with isolated storms developing out ahead of the main
line. SB Cape will be in the 1500-2500 J/kg range and 500-mb temps
around -11C per the GFS result in mid level lapse rates around -7C.
SPC has the western portion of the forecast area in a 5% risk area
for severe storms. Providing we can get some breaks in the clouds to
enhance low level instability (uncertain at this time), the severe
threat could extend further east than that. For now, we have decided
to include isolated T+ in the grids with damaging winds and hail the
primary threats, particularly during the afternoon hours. Afternoon
temps will not be quite as hot as recent days, mainly in the mid to
upper 80s. Scattered convection will linger into the evening hours.
By 12Z Thursday, the upper trough axis will be over or just upstream
of the forecast area with the best QG forcing across our eastern
zones. PoPs will therefore be higher east than west. Highs will be
around 90 inland and in the mid to upper 80s at the coast.

.Long Term [Friday Through Tuesday]...
Wet scenario to continue into extended period. The larger scale
pattern shows a mid level trough moving into the Lower MS Valley on
Fri with this feature developing into a low over MS on Sat. A
surface ridge will remain south of the area through the period. This
will increase onshore (mainly SW) flow across Gulf region. Then the
models diverge so confidence not as high. GFS is slowest and
furthest west. If it verifies, low will open up and lift NEWD by Sun
with upstream mid level ridge increasingly overspreading Gulf region
thru Tues from W-E with decreasing rainfall. However is noticeably
faster ECMWF verifies, low will move Ewd to Srn AL/GA for a much
wetter period locally thru at least the weekend before lows moves
further Ewd with a decrease in POPs. For now will take a blend for
POPs. Will go with 40-60% Fri, 50% Sat and Sun, 30-40% Mon and 30%
on Tues. Expect inland highs 89-92 each day.

&&

.Aviation...
[Through 18Z Wednesday] Convection is expected to remain isolated
today and is only mentioned in the vicinity of the terminals. Some
MVFR ceilings may develop during the predawn hours. We expect the
next round of convection to overspread the region from southwest
to northeast Wednesday morning, starting as early as 09Z at ECP and
as late as 15Z at VLD. MVFR conditions will be possible in any
convection.

&&

.Marine...
Light to moderate onshore winds will continue across the waters
for the next several days. Seas will generally be 3 feet or less.

&&

.Fire Weather...
No fire weather concerns are expected through the next several days.

&&

.Hydrology...
All area rivers are below flood stage. Some locally heavy rainfall
could occur across the Florida panhandle late tonight into
Wednesday, but amounts still do not look excessive at this time
with up to a few inches expected. For the end of the week into
the weekend we expect just typical summer diurnal convection so
river rises again will not be of concern.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   71  88  70  89  69 /  30  70  30  50  20
Panama City   74  84  73  87  73 /  50  60  30  40  20
Dothan        71  87  69  90  70 /  30  60  30  40  20
Albany        71  89  69  90  68 /  20  70  30  50  20
Valdosta      70  90  69  91  68 /  20  70  30  50  30
Cross City    70  87  70  88  68 /  30  70  30  50  30
Apalachicola  74  85  74  86  73 /  50  60  30  40  20

&&

.TAE Watches/Warnings/Advisories...

FL...High Rip Current Risk until 11 PM CDT this evening for Coastal
     Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...WOOL
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...DVD/MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:47 PM EDTSevere Thunderstorm WarningTAEClay, Quitman28 min
Jun 10, 3:14 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph31 min
Jun 10, 5:49 PM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Randolph, Terrell41 min
Jun 10, 7:29 PM EDTSevere Thunderstorm WarningTAEGrady, Mitchell, Thomas31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.